Blog Archives


Osteoporosis Drugs Can CAUSE Bone Fractures!

Posted by Dr. Lori Arnold

Drugs-under-bisphosphonate-class-prove-harmful-to-some

‎Bisphosphonates‬, ‪drugs that are indicated for Osteoporosis‬ can CAUSE thigh bone fractures. This is the latest news from a recent study showing a new trend that has developed resulting from the use of drugs like Fosamax, Boniva, Actonel, Aredia, Nerixia, Zometa, and known by generic names as well. These drugs are taken to INCREASE bone density.
Studies have found that bisphosphonates decrease fractures in the vertebrae by more than 50% and fractures elsewhere by 40%. But the drugs also cause a small risk of atypical femur fractures. These fractures typically occur with little or no force or trauma, and often are preceded by pain. The vast majority of atypical femur fractures are seen after an average of three years of bisphosphonate use. Treatment of atypical femur fractures should begin with the immediate cessation of bisphosphonates. Calcium and vitamin D supplementation should be maximized. “The current recommended dosing for calcium and vitamin D are under debate and may be too low for the majority of those affected,” the authors write.
Even worse, complete fractures are treated surgically with implanted titanium rods!! Symptomatic, incomplete fractures, indicated by thigh pain and X-rays, may also be treated surgically with titanium rods, in order to prevent complete fractures.
Let me pose THIS question to you… WHY NOT maximize your VITAMIN D levels between 70-90 ng/ml and optimize your calcium to PREVENT this from happening in the first place. Seems logical to me!!

 


Can Dementia and Alzheimer’s Be Reversed?

Posted by Dr. Lori Arnold

4_1

 

A very informative video was posted of an interview Dr. Mark Hyman did at the Cleveland Clinic.  This was such an incredible interview, I wanted to take notes and supply you with the “Cliff Notes” version of this interview, plus a few of my own thoughts sprinkled in.
‪Dementia‬ and ‪Alzheimers‬, could these conditions be REVERSED? How interesting is this concept? THIS is why I have studied ‪FunctionalMedicine‬ for 6 years and have left my “traditional” thinking that there is a medicine for everything. WHAT IF the medicine is the CAUSE of the condition? Dementia and Alzheimers could have several root causes. What should we consider?
1. Are you on a STATIN drug for cholesterol? These meds suppress cholesterol and block the ability of your body to making this critical hormone that is the precursor to ALL of your sex hormones like estrogen, testosterone, and progesterone. Your BRAIN is 60% FAT, therefore, requires good quality fats to work more effectively. Many studies have shown STATIN drugs are directly linked to dementia.
2. Do you have Leaky Gut and Digestive Issues? A malfunctioning gut will deny your brain of critical nutrients, including Vitamin D, and other fat soluble vitamins like Vitamins A, E, and K, as well as water soluble vitamins like Vitamin B12 and all the B Complex Vitamins. All of these nutrients are needed for brain functioning.
3. Do you, or have you, taken a PPI drug like Nexium, Prilosec, Aciphex, etc? These meds stop the production of stomach acid causing a myriad of health issues from bad bacterial overgrowth to the inability to digest dietary proteins and extreme constipation causing you to reabsorb toxins from your food.
4. Have you been exposed to MOLD or mycotoxins? Mold poisoning (which I know firsthand since I had this and reversed it in myself) can cause many symptoms in your body, one major side effect is BRAIN FOG which can look like Dementia!
5. Do you have MERCURY AMALGAMS in your mouth? It has been found in several studies that mercury can leach into your system from amalgams that have been in your mouth for 20-30 years! NEVER let a dentist put these in your mouth… as they are still putting this very toxic heavy metal in fillings today because they are cheap!!!
6. Do you eat a lot of sugar? Dietary factors such as pre diabetes and diabetes can cause dementia, and the medications for diabetes are directly linked to dementia. Adopting a ketogenic diet and eliminating all sources of refined sugar are key to helping with control of erratic blood sugar levels and insulin and leptin resistance.
These are just a few of the top level discussions that are heard during this video. THIS is the approach I take when interviewing my clients in consultations. Epigenetic Hair Testing can help identify heavy metal toxicity, and even point to nutrient deficiencies and potential leaky gut issues. A thorough medication history and medication review by an Integrative Pharmacist is recommended to pinpoint YOUR root cause.

 

Contact me today at DrLori@HealYourselfBeautiful.com to schedule your appointment in person, on the phone or via Skype.

 

YOUR HEALTH IS YOUR GREATEST WEALTH!!!


Amputations Associated With Newer Class of Diabetes Drugs

Posted by Dr. Lori Arnold

68dd9cc9-dbdd-48e1-b3d8-427a92f9aa8d

Was the FDA too quick to approve a drug that is now showing DANGEROUS side effects through actual patient reports since the drug has been on the market? The FDA just issued a warning to patients and providers concerning a potential risk of leg and foot amputations associated with the use of the diabetes medication ‪#‎canagliflozin‬, also known as ‪INVOKANA‬ and ‪INVOKAMET‬. This drug belongs to a category of drugs used for TYPE 2 DIABETES know as SGLT2 Inhibitors (Sodium-Glucose Cotransporter-2). The drug was among several SGLT2 inhibitors to receive a label update in December 2015 after the FDA discovered that the class was linked to increased risks of ketoacidosis and urinary tract infections.  This alert was based on results from an ongoing trial, which has found that patients treated with canagliflozin are more likely to require a leg or foot amputation. Toe amputation seemed particularly more likely among canagliflozin patients.

 

Although the FDA acknowledged that further research is needed to determine whether the drug is responsible for this elevated risk, it has nevertheless encouraged patients to seek immediate medical attention if they experience symptoms such as pain or tenderness, sores or ulcers, or infections in their legs or feet. However, the agency added that patients should not stop or change their diabetes medicines without first consulting their prescriber, as doing so may lead to uncontrolled blood sugar levels, blindness, nerve and kidney damage, and heart disease.
Any adverse events observed in patients who use canagliflozin should be to the FDA’s MedWatch Safety Information and Adverse Event Reporting Program.

 

Diabetes Drug Linked with Increased Risk of Amputations


Is My Medication Gluten-Free? Gluten May Be Hiding In Your Drugs…

Posted by Dr. Lori Arnold

medicine-may-contain-gluten-gfJules.com_

Is my prescription or over the counter medication ‪gluten-free‬? This is an excellent question that is often overlooked! The gluten content in our pills may be very small, but even the smallest amount could prove dangerous to the 1 in 133 Americans who suffer from Celiac Disease. In addition, depending how sensitive you are to gluten, another 18 million or more Americans have gluten sensitivities.

 
Were you even aware that your medication contained gluten as one of the “fillers”… probably NOT! Even in very, very small amounts, for someone with celiac disease, a little amount of gluten can cause
gastrointestinal upset, headache, weight loss, osteoporosis, depression, and infertility. This has been shown to have adverse effects at even 30 mg to 50 mg of gluten (about the amount in a lip balm)!

 
In 2013, Ohio State Representative Tim Ryan introduced a bill in that would require companies to disclose gluten as an ingredient in medication labels. It was reintroduced again by Rep. Ryan and New York Congressman Nita Lowey in 2015, but GovTrack.us stated that it had a 0% chance of being enacted!!! A 0% chance of being enacted, folks! Because the government does not mandate that pharmaceutical companies list gluten content on the medication label, it is left up to each individual to contact the manufacturer to find out if the product is SAFE for them.

 
It gets more complicated as the ingredient list does not list “gluten” as the ingredient, but could instead list the content under ingredients like starch…. In fact, the FDA doesn’t require products to list gluten as an allergen if the protein is found in inactive ingredients like starches or starch derivatives, or if it’s transferred in the manufacturing process. AND, the ingredients ARE NOT the same in name brand vs. generic products, therefore, you need to check on each and every pill you are on, regardless if the branded product does not contain gluten. For instance, Protonix name brand is gluten-free, however, the generic Pantoprazole manufactured by Teva is NOT gluten-free. You may need to call your health insurer to find out how to get access to a brand-name drug if the generic contains gluten.

 
Find a detailed list of gluten-free drugs found in the Top 200 drugs of 2015 at: Gluten-Free Medication List